MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME
Model Number ATELLICA SAMPLE HANDLER PRIME
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states customer contacted the siemens customer care center to report that a barcode read error occurred on the atellica sample handler prime.The customer inspected the barcode label for sample identifier (b)(6) and did not find any issues.Siemens remotely reviewed the instrument data and determined the customer is using interleaved 2 of 5 barcode symbology without check digit.The atellica solution operator¿s guide recommends using code 128 barcode symbology.Additionally, the operator¿s guide indicates ¿barcodes that include a check digit provide a secondary check on the accuracy of the barcode scan".Siemens has recommended the customer to include a check digit.Siemens is evaluating the event.
 
Event or Problem Description
The customer reported that sample tube identified with sample identifier (b)(6) was identified as (b)(6) by the atellica sample handler prime and this behavior caused the results for (b)(6) to be associated with (b)(6).No incorrect results were reported.At the time of the misidentification, only the file for (b)(6) was created; (b)(6) was not assigned to any patient sample tube.Subsequently, correct results generated for both samples were reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the sample tube misidentification.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00154 on 12-jul-2024.Additional information (17-jul-2024): the barcode labels were not available for evaluation.As indicated in the initial report, the customer uses interleaved 2 of 5 (i 2 of 5) barcode symbology without check digit, which is not recommended per auto2-a2 laboratory guidelines.As per auto2-a2 laboratory guidelines, if i 2 of 5 barcode symbology is used, a check digit must be enabled.I 2 of 5 barcode symbology has a known defect: it is possible for a short scan that begins in the middle of the barcode to begin with a pattern that corresponds to the required start pattern, or for a short scan that ends in the middle of the barcode to end with a pattern that corresponds to the required stop pattern.The short scan, though incorrect, may appear to be a correct full scan.On the other hand, code 128 barcode symbology, which is recommended by siemens, is always printed with a check digit and has a unique start/stop pattern.Siemens informed the customer that code 128 barcode symbology is recommended and advised the customer to employ this barcode symbology or add a check digit to i 2 of 5 barcode symbology.The use of interleaved 2 of 5 barcode symbology without check digit contributed to the barcode read error.Siemens identified no hardware malfunction or non-conformance with the atellica sample handler prime.Investigation findings and investigation conclusions codes in section h6 were updated to reflect the additional information.No further evaluation is required.

Brand Name
ATELLICA SAMPLE HANDLER PRIME
Common Device Name
ATELLICA SAMPLE HANDLER PRIME
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
62 flanders bartley rd
registration #: 2247117
flanders NJ 07836
Manufacturer Contact
kristin kehyaian
511 benedict ave
tarrytown, NY 10591
9148267101
MDR Report Key19735629
Report Number2432235-2024-00154
Device Sequence Number12855970
Product Code JJE
UDI-Device Identifier00630414002439
UDI-Public(01)00630414002439
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA SAMPLE HANDLER PRIME
Device Catalogue Number11069001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown